Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Breathlessness, light headed and shaky in morning. Taking citalopram for anxiety. Proper treatment?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
morning hellhi. I have a problem in the morning mostly. I wake up and almost as soon as I am awake I am breathless, light headed and shaky. this has been happening for a few weeks now. I have had trouble sleeping and was recently put back onto citalopram for anxiety at 20 mg per day two weeks ago. I have also been given sedative anti histamines. I have also been losing weight and have upper back pain. I am crying a lot for no real reason other than being down about the way I feel.
Posted Sat, 23 Feb 2013 in Anxiety and Stress
Answered by Dr. Nsah Bernard 2 hours later

Welcome and thanks for posting on HCM

I see from your description that you are still suffering from anxiety disorder and this probably associated to moderate depression. The symptoms you have presented are most likely due to a depressive state including the weight loss and upper back pain. In addition to your medication, i'll suggest that an antidepressant such as amitryptilline and pain killers be included for a couple of weeks and see if any improvements. The present anxiolytic (citalopram) might not be effective again and optimal dosage could be reached or the drug changed completely. Your treating physician should also consider running some blood work to rule out any associated systemic diseases and investigate if you are on any other drugs. There could be a wide range of causes for your affection that will require close investigation. A neuropsychiatrist should also be involved.

Hope this helps and please do write back if you need further info.

Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor